Still looking for answers to this question. I suspect they went to my spam file and I deleted them. I need answers....thanks
I am also taking Zometa and have for 7 years. I have it every 3 months. In my case, it is not for osteoporosis, but to keep my bones strong since I have Stage IV with bone mets. I guess you can say it is a precaution for osteoporosis, or at least one of the reasons I take it. We are trying to avoid that since there is enough to deal with already!! I think the important thing to remember while on this drug is to inform your Oncologist when you are having your teeth cleaned or need ANY dental work. It is a case by case deal and varies among patients. Sometimes I need to take antibiotics if my labs show some of my levels are off. I was also told you can have less invasive things like a cap (I had one recently that didn't involve a root canal). You should inform your oncologist of any dental needs. As far as the side effects, I would say fatigue for a few days and a general achiness (similar to cold symptoms). I always allow at least a few days following just to rest and relax after my infusion and don't schedule any activities outside our home. If I do, I just end up canceling since I am too tired, but I don't usually have any other issues and return to routine within a few days, sometimes a max of 5. I hope that helps. Let me know if you have further questions. Paula
There is a risk taking any of the bone builders including Zometa. The jaw. I had to stop Zometa infusions when I had all my teeth removed.
@A MyBCTeam Member, was it ever linked that the Zometa injections were the cause of your issues with your teeth? I have a mouth ulcer that I am currently trying to get resolved. It will not heal and close after several months. I have no idea how it started. Don't remember having a specific tramatic event that caused this. So, I went to the ENT to have her take a look and she is perplexed and said the ulcer opens to the bone on the roof of my mouth and will not heal and close. She told me the bone appears to be unhealthy and yellow and referred me to an oral surgeon. She questioned Zometa possibly causing it and is hoping the oral surgeon can get rid of the unhealthy bone by shaving it down to healthy bone, this encouraging blood flow and hopefully resulting in healing. Sounds a little painful and sorry for the visual! My Oncologist stopped the Zometa until this is resolved. If you don't mind enlightening me on the issues you have had with your mouth and teeth, I would appreciate it. Just trying to figure out what is going on and the effects you have experienced from long term Zometa use. I am concerned about these long term effects from drugs that are supposed to be helping, but end up destoying another part of the body! I appreciate your time and await your response. Paula
I have never been told to inform my Onc when doing routine cleanings. My Onc never does labs anyway. My GP does them. My Endo gives me the injections and oversees my osteoporosis